MAUDE Adverse Event Report: RENOVIS SURGICAL TECHNOLOGIES RENOVIS; TIBIAL BASEPLATE CEMENTED KEELED

RENOVIS SURGICAL TECHNOLOGIES RENOVIS; TIBIAL BASEPLATE CEMENTED KEELED
Model Number A200
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 09/26/2016
Additional Manufacturer Narrative
On (b)(6) 2016, dr.(b)(6) informed dr.(b)(4), president and ceo of renovis surgical technologies, via electronic mail that a r tibial baseplate cemented keeled sz 8 (lot #2280-6) was labeled incorrectly as a r tibial baseplate cemented keeled sz 6 (lot #2280-4) and implanted into a patient.An investigation was initiated and manufacturing records were reviewed in order to determine how the error occurred.A re-inspection of part # 1202-222-800, lot #2280-6 was performed by qc inspector ((b)(4)) on 09/27/2016.(b)(4) units from lot 2280-6 were found to be packaged and labeled to the correct specifications.One unit labeled a r tibial baseplate cemented keeled size 8, p/n 1202-222-800, lot #2280-6 was in fact, a r tibial baseplate cemented keeled size 6, p/n 1202-222-600 from lot #2280-4.The size and lot markings on the physical device did not match the information on the labeling.It was determined that the error occurred during the packaging process.Packaging subcontractor ((b)(4)) was contacted regarding the non-conformance and initiated an internal investigation.Through their investigation it was determined that the mix-up occurred during the toc extraction process.One unit of each lot being packaged is removed and placed into separate beakers in the toc extraction area.The toc extraction is performed and the parts are then individually placed into a primary sterile barrier (pouch) and returned to the product group from which they were removed.It was during this step that the parts were returned to the incorrect group.(b)(4) is implementing a second part # / lot# verification step after toc extraction in order to prevent the same type of error from occurring in the future.
 
Event or Problem Description
On (b)(6) 2016, dr.(b)(6) informed dr.(b)(4), president and ceo of renovis surgical technologies, via electronic mail that a r tibial baseplate cemented keeled sz 8 (lot #2280-6) was labeled incorrectly as a r tibial baseplate cemented keeled sz 6 (lot #2280-4) and implanted into a patient.

Brand Name
RENOVIS
Common Device Name
TIBIAL BASEPLATE CEMENTED KEELED
Manufacturer (Section D)
RENOVIS SURGICAL TECHNOLOGIES
1901 w. lugonia ave.
suite 340
redlands CA 92374
MDR Report Key6058024
Report Number3007932279-2016-00003
Device Sequence Number13459686
Product Code JWH
UDI-Device Identifier00841523102136
UDI-Public00841523102136
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 10/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2019
Device Model NumberA200
Device Catalogue Number1202-222-600
Device Lot Number2280-4
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2016
Initial Report FDA Received Date10/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR